MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000525A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recs2467 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported powerpicc solo was torn at base of catheter out of sterile package.It was not used on patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the picc was confirmed and the location of the leak coincided with a manufactured cut in the molded bifurcation.One 5fr d/l powerpicc solo ft was returned for investigation.The stylet had been removed from the catheter and was not returned for investigation.Injection caps were attached to the solo connectors.The label with the product code and lot #recs2467 was attached to the extension legs.The d/l tubing had been cut in the marked no trim zone 4.1cm distal to the 25cm depth mark.A functional test revealed a leak in the d/l tubing at the distal end of the bifurcation.The leak site was microscopically examined and a breach was observed in the tubing that coincided with the trimmed end of the flash from the molded bifurcation.It appears that the leak site developed as a result of the flash trimming process.Whether the catheter was fully breached at the time the flash was trimmed is unknown.The hole in the tubing may have developed over time if the catheter was nicked at the time the flash was trimmed.The complaint was forwarded to the manufacturing facility for further review.A lot history review (lhr) of recs2467 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7896182
Report Number3006260740-2018-02528
Device Sequence Number1394515
Product Code LJS
UDI-Device Identifier00801741124075
UDI-Public(01)00801741124075
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000525A
Device Catalogue NumberCK000525A
Device Lot NumberRECS2467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1